Alert archive / Texas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 20, NWS Fort Worth, TX

March 8, 2016Henderson County, Navarro County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Mar 8, 2016, 12:19 PM CST for Henderson County, Navarro County, Texas. It was in force for 56 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 8, 2016, 12:19 PM CST (18:19 UTC)
Expired
Mar 8, 2016, 1:15 PM CST
In force
56 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Henderson County, TX, Navarro County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 153 km from the middle of the area, began a volume at 18:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 8, 12:23 PM CSTTSTM WND DMG4 S Goodlow, TX10 POWER POLES SNAPPED AT BASE HWY 287/FM 309. TREES/POWERLINES SNAPPED FM309 S OF GOODLOW.
Mar 8, 12:30 PM CSTTSTM WND DMGMalakoff, TXNUMEROUS TREES AND POWERLINES DOWN. ROOF DAMAGE TO A HOME IN DOWNTOWN MALAKOFF.
Mar 8, 12:35 PM CSTTSTM WND DMGMalakoff, TXDELAYED REPORT - WIND DAMAGE IN DOWNTOWN MALAKOFF RECEIVED FROM PUBLIC VIA TWITTER. TIME IS RADAR ESTIMATED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 8, 7:24 AM CSTTornado WatchSPC8 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 6.3 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2016-03-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1032 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2016-03-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 291 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1032 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
548 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
291 m²/s²
0-3 km storm-relative helicity
219 m²/s²
Significant tornado parameter
1.5
Supercell composite
6.5

Open this sounding in Storm Lab

The text

As transmitted.

930 
WUUS54 KFWD 081819
SVRFWD
TXC213-349-081915-
/O.NEW.KFWD.SV.W.0020.160308T1819Z-160308T1915Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
1219 PM CST TUE MAR 8 2016

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN NAVARRO COUNTY IN NORTH CENTRAL TEXAS...
  HENDERSON COUNTY IN CENTRAL TEXAS...

* UNTIL 115 PM CST

* AT 1218 PM CST...A SEVERE THUNDERSTORM WAS LOCATED NEAR TRINIDAD...
  OR 15 MILES SOUTHWEST OF ATHENS...MOVING NORTHEAST AT 50 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  ATHENS...GUN BARREL CITY...MABANK...CHANDLER...MALAKOFF...TOOL...KERENS...
  SEVEN POINTS...BROWNSBORO...EUSTACE...BERRYVILLE...TRINIDAD...ENCHANTED
  OAKS...COFFEE CITY...CANEY CITY...PAYNE SPRINGS...LOG CABIN...MURCHISON...
  STAR HARBOR AND EUREKA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

INTENSE THUNDERSTORM LINES CAN PRODUCE BRIEF TORNADOES AND WIDESPREAD
SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT IMMEDIATELY
LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND SIGNIFICANT
PROPERTY DAMAGE.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM CST FOR NORTH CENTRAL
TEXAS.

LAT...LON 3209 9543 3201 9606 3190 9628 3231 9634
      3236 9632 3235 9545 3229 9545 3223 9549
      3218 9546 3215 9548
TIME...MOT...LOC 1818Z 240DEG 49KT 3206 9605 

HAIL...<.75IN
WIND...60MPH
 
$$

DUNN
4 follow-up statements
926 
WWUS54 KFWD 081826
SVSFWD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1226 PM CST TUE MAR 8 2016

TXC213-349-081915-
/O.CON.KFWD.SV.W.0020.000000T0000Z-160308T1915Z/
NAVARRO TX-HENDERSON TX-
1226 PM CST TUE MAR 8 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 PM CST
FOR EASTERN NAVARRO AND HENDERSON COUNTIES...

AT 1225 PM CST...A SEVERE THUNDERSTORM WAS LOCATED NEAR
MALAKOFF...OR 10 MILES SOUTHWEST OF ATHENS...MOVING NORTHEAST AT 55
MPH.  THIS STORM HAS A HISTORY OF PRODUCING WIND DAMAGE NEAR GOODLOW.

HAZARD...70 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE 
         HOMES...ROOFS...AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
ATHENS...GUN BARREL CITY...MABANK...CHANDLER...MALAKOFF...TOOL...KERENS...
SEVEN POINTS...BROWNSBORO...EUSTACE...BERRYVILLE...TRINIDAD...ENCHANTED
OAKS...COFFEE CITY...CANEY CITY...PAYNE SPRINGS...LOG CABIN...MURCHISON...
STAR HARBOR AND EUREKA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INTENSE THUNDERSTORM LINES CAN PRODUCE BRIEF TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND
SIGNIFICANT PROPERTY DAMAGE.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM CST FOR NORTH CENTRAL
TEXAS.

LAT...LON 3209 9543 3201 9606 3190 9628 3231 9634
      3236 9632 3235 9545 3229 9545 3223 9549
      3218 9546 3215 9548
TIME...MOT...LOC 1825Z 237DEG 46KT 3212 9600 

HAIL...<.75IN
WIND...70MPH
 
$$

DUNN
026 
WWUS54 KFWD 081841
SVSFWD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1241 PM CST TUE MAR 8 2016

TXC349-081850-
/O.CAN.KFWD.SV.W.0020.000000T0000Z-160308T1915Z/
NAVARRO TX-
1241 PM CST TUE MAR 8 2016

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN NAVARRO COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM CST FOR NORTH CENTRAL
TEXAS.

LAT...LON 3209 9543 3201 9605 3208 9606 3208 9611
      3210 9612 3215 9610 3216 9616 3218 9618
      3221 9615 3220 9619 3225 9624 3226 9629
      3230 9630 3231 9634 3236 9632 3235 9545
      3229 9545 3223 9549 3218 9546 3215 9548
TIME...MOT...LOC 1840Z 230DEG 40KT 3228 9587 

$$

TXC213-081915-
/O.CON.KFWD.SV.W.0020.000000T0000Z-160308T1915Z/
HENDERSON TX-
1241 PM CST TUE MAR 8 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 PM CST
FOR HENDERSON COUNTY...

AT 1240 PM CST...A SEVERE THUNDERSTORM WAS LOCATED NEAR ATHENS...
MOVING NORTHEAST AT 45 MPH.

HAZARD...70 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE 
         HOMES...ROOFS...AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
ATHENS...GUN BARREL CITY...MABANK...CHANDLER...MALAKOFF...TOOL...SEVEN
POINTS...BROWNSBORO...EUSTACE...BERRYVILLE...TRINIDAD...ENCHANTED OAKS...
COFFEE CITY...CANEY CITY...PAYNE SPRINGS...LOG CABIN...MURCHISON...STAR
HARBOR...POYNOR AND MOORE STATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM AND IT IS PRODUCING WIDESPREAD WIND
DAMAGE. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY
FROM WINDOWS.

INTENSE THUNDERSTORM LINES CAN PRODUCE BRIEF TORNADOES AND WIDESPREAD
SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT IMMEDIATELY
LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND SIGNIFICANT
PROPERTY DAMAGE.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM CST FOR NORTH CENTRAL
TEXAS.

LAT...LON 3209 9543 3201 9605 3208 9606 3208 9611
      3210 9612 3215 9610 3216 9616 3218 9618
      3221 9615 3220 9619 3225 9624 3226 9629
      3230 9630 3231 9634 3236 9632 3235 9545
      3229 9545 3223 9549 3218 9546 3215 9548
TIME...MOT...LOC 1840Z 230DEG 40KT 3228 9587 

HAIL...<.75IN
WIND...70MPH
 
$$

DUNN
468 
WWUS54 KFWD 081858
SVSFWD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1258 PM CST TUE MAR 8 2016

TXC213-081915-
/O.CON.KFWD.SV.W.0020.000000T0000Z-160308T1915Z/
HENDERSON TX-
1258 PM CST TUE MAR 8 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 PM CST
FOR HENDERSON COUNTY...

AT 1258 PM CST...A SEVERE THUNDERSTORM WAS LOCATED OVER EDOM...OR 17
MILES SOUTHEAST OF CANTON...MOVING NORTHEAST AT 55 MPH.

HAZARD...70 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE 
         HOMES...ROOFS...AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
ATHENS...CHANDLER...MALAKOFF...BROWNSBORO...EUSTACE...BERRYVILLE...COFFEE
CITY...MURCHISON...POYNOR AND MOORE STATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

INTENSE THUNDERSTORM LINES CAN PRODUCE BRIEF TORNADOES AND WIDESPREAD
SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT IMMEDIATELY
LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND SIGNIFICANT
PROPERTY DAMAGE.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 PM CST FOR NORTH CENTRAL
TEXAS.

LAT...LON 3209 9543 3201 9605 3208 9606 3220 9601
      3228 9599 3236 9602 3235 9545 3229 9545
      3223 9549 3218 9546 3215 9548
TIME...MOT...LOC 1858Z 240DEG 49KT 3241 9561 

HAIL...<.75IN
WIND...70MPH
 
$$

DUNN
504 
WWUS54 KFWD 081915
SVSFWD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
115 PM CST TUE MAR 8 2016

TXC213-081925-
/O.EXP.KFWD.SV.W.0020.000000T0000Z-160308T1915Z/
HENDERSON TX-
115 PM CST TUE MAR 8 2016

...THE SEVERE THUNDERSTORM WARNING FOR HENDERSON COUNTY HAS
EXPIRED...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.  STORMS WILL
CONTINUE ACROSS THE AREA AND WILL BE CAPABLE OF 30 TO 40 MPH WINDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 PM CST FOR NORTH CENTRAL
TEXAS.

LAT...LON 3209 9543 3201 9605 3208 9606 3220 9601
      3228 9599 3236 9602 3235 9545 3229 9545
      3223 9549 3218 9546 3215 9548
TIME...MOT...LOC 1914Z 240DEG 49KT 3241 9561 

$$

DUNN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 8, 12:18 PM CST, 1 minute earlier.

Area forecast discussion, Mar 8, 12:18 PM CST, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
1218 PM CST TUE MAR 8 2016

.AVIATION...
THE DEPARTING MCS HAS SHIFTED EAST OF MOST OF THE TAF SITES AS OF
18 UTC. LINGERING STRATIFORM RAINFALL WILL STILL BE CAPABLE OF
REDUCING VSBYS TO AS LOW AS 2SM AT TIMES WITH OCCASIONAL LIGHTNING
STRIKES POSSIBLE AT ALL SITES THROUGH ABOUT 20 UTC. OTHERWISE...WE
SHOULD SEE A BIT OF A BREAK IN THE RAIN LATE THIS AFTERNOON AND
EVENING AS LARGE SCALE SUBSIDENCE PREVAILS. HOWEVER...OVERCAST
CIGS OSCILLATING BETWEEN VFR AND MVFR CAN BE EXPECTED THROUGH THE
REST OF THE AFTERNOON WITH A CHAOTIC SKY IN PLACE FROM PREVIOUS
CONVECTION.

THE REMAINDER OF THE FORECAST HINGES ON A LOT OF UNCERTAINTY AT
THIS POINT...BEGINNING WITH LATE THIS AFTERNOON AND EVENING. THERE
IS A SMALL CHANCE THAT ADDITIONAL STORMS MAY DEVELOP LATE THIS
AFTERNOON...BUT IF STORMS DO DEVELOP...THEY WILL BE CAPABLE OF
BECOMING SEVERE. HOWEVER...EVEN IF THIS ACTIVITY DEVELOPS....IT
DOES APPEAR THAT IT SHOULD REMAIN WEST OF THE TAF SITES. THIS
POTENTIAL WILL CONTINUE TO BE MONITORED THROUGH THE AFTERNOON
HOURS AND TAFS WILL BE AMENDED IF NECESSARY.

THE NEXT FORECAST CHALLENGE IS OUR NEXT WAVE OF WIDESPREAD RAIN
AND THUNDERSTORMS THAT WILL BE ENCROACHING ON THE AREA OVERNIGHT
TONIGHT. IT APPEARS A SWATH OF OVERRUNNING PRECIPITATION WITH
STRONG ISENTROPIC ASCENT AND STEEP LAPSE RATES WILL PROMOTE
WIDESPREAD RAINFALL AND THUNDERSTORMS...FIRST SPREADING INTO
CENTRAL TEXAS AFTER MIDNIGHT AND THEN INTO THE METROPLEX TAF SITES
BY EARLY WEDNESDAY MORNING. HAVE PREVAILED VCTS AND INCLUDE TEMPO
MENTION OF TSRA DURING THIS TIME FRAME. IN ADDITION...DEPENDING ON
THE TRACK OF THE SURFACE LOW OVERNIGHT...WINDS MAY QUICKLY SHIFT
FROM SOUTHEAST TO NORTHEAST TO NORTH TO WEST IN THE SPAN OF A FEW
HOURS IF THE SURFACE LOW PASSES JUST SOUTH OF THE DFW AREA.
OTHERWISE...RAIN IS EXPECTED TO TAPER OFF ONCE AGAIN BY WEDNESDAY
AFTERNOON.

STALLEY

&&

.PREV DISCUSSION... /ISSUED 415 AM CST TUE MAR 8 2016/
AN UPPER LEVEL LOW OVER THE UPPER BAJA PENINSULA IS DROPPING
SOUTHEASTWARD INTO MEXICO EARLY THIS MORNING AND IT WILL CONTINUE
TO MOVE INTO CENTRAL MEXICO BY TONIGHT. THIS TRACK IS UNUSUALLY
FAR SOUTH FOR AN UPPER LOW TO TAKE...AND THE LACK OF A
CLIMATOLOGICAL BASIS MAKES THIS FORECASTER A LITTLE WARY ON
TRUSTING MODEL GUIDANCE ON THE CONVECTIVE EVOLUTION TODAY AND INTO
TONIGHT. WHILE THE CONFIDENCE IS LOW ON PARTICULAR SEVERE HAZARDS
IN TIME AND SPACE...IT IS CERTAIN THAT ALL OF THE SYNOPTIC
INGREDIENTS THAT PRODUCE SEVERE WEATHER AND HEAVY RAINFALL ARE
AVAILABLE. THE PRIMARY FORECAST CHALLENGE IS THE YET TO BE RESOLVED
MESOSCALE FEATURES WHICH WILL MAKE OR BREAK THE SEVERE POTENTIAL.

THE SHORTWAVE TROUGH THAT MOVED THROUGH THE NORTHWESTERN ZONES
YESTERDAY EVENING IS WELL UP INTO THE MIDWEST AT THIS TIME...BUT
THE NEXT SHORTWAVE IS ALREADY MOVING THROUGH WEST TEXAS AND HAS
RESULTED IN A LINE OF STRONG TO MARGINALLY SEVERE CONVECTION TO
THE WEST OF OUR CWA. THIS LINE OF STORMS WILL CONTINUE TO TRACK
NORTHEASTWARD THROUGH THE MORNING HOURS...AND THERE IS HIGH
CONFIDENCE THAT IT WILL TRACK ACROSS THE REGION NORTHWEST OF A
COMANCHE TO DALLAS TO BONHAM LINE WHERE 1 TO 3 INCHES OF RAIN ARE
POSSIBLE. ADDITIONAL CONVECTION MAY DEVELOP SOUTHEAST OF THIS
LINE...BUT POPS ARE LOWER IN THIS REGION DUE TO MORE UNCERTAINTY.
THE LIKELY TRACK OF THIS MORNING/S CONVECTIVE SYSTEM WILL TAKE IT
ACROSS THE MINERAL WELLS TO SHERMAN AREA THAT SAW 3 TO 6 INCHES
OF RAIN LAST NIGHT. MORE RAIN WILL EXACERBATE FLOODING PROBLEMS
AND THEREFORE HAVE ISSUED A FLASH FLOOD WATCH FOR A BAND OF THE
COUNTIES NORTH AND WEST OF THE DFW METROPLEX THROUGH NOON. THERE
IS A LOW SEVERE THREAT WITH THIS ACTIVITY...BUT GIVEN THE TIME OF
DAY THIS SHOULD BE MORE OF A MARGINAL WIND/SMALL HAIL THREAT.

BY THIS AFTERNOON THE SHORTWAVE RESPONSIBLE FOR THIS MORNING/S
RAIN WILL BE MOVING OUT OF THE REGION AND SUBSIDENCE AND DRIER AIR
IN THE 700-850MB LAYER WILL SPREAD IN FROM THE SOUTHWEST. THIS
SUBSIDENCE MAY EVEN BE ENOUGH TO RESULT IN SOME CLEARING SKIES
ACROSS WESTERN AND SOUTHERN AREAS. HIGH TEMPS WOULD RESPOND TO THE
SUNSHINE AND COULD REACH THE MID 70S TO 80 DEGREES ACROSS THIS
PART OF THE CWA. JUST LOW TO MID 70S ARE EXPECTED ELSEWHERE.

THE AFTERNOON FORECAST IS UNCERTAIN DUE TO CONFLICTING SIGNALS IN
THE ATMOSPHERE. ON ONE HAND...RATHER STRONG UPPER LEVEL SUBSIDENCE
ON THE SYNOPTIC SCALE IS EXPECTED AND IT WOULD CERTAINLY SUPPRESS
CONVECTIVE POTENTIAL THIS AFTERNOON...BUT IT WOULD BUILD UP A
TREMENDOUS AMOUNT OF SURFACE BASED INSTABILITY. MODEL GUIDANCE IS
UNANIMOUSLY SHOWING CAPE VALUES OF AT LEAST 2000 J/KG WITH SOME
INDICATING 3500 J/KG. THIS INSTABILITY WOULD BE UNCAPPED...BUT IF
THE SUBSIDENCE IS DOMINANT...CONVECTION WOULD HAVE A TOUGH TIME
FORMING. ON THE OTHER HAND...SOME OF THE HI-RES GUIDANCE SHOWS
MESOSCALE FEATURES WHICH COULD RESULT IN LOCALIZED UPWARD FORCING
THAT WOULD ALLOW THUNDERSTORMS TO DEVELOP. ONE OF THESE MAY BE A
DRY LINE THAT ACTUALLY MOVES UP FROM THE SOUTH FROM THE HILL
COUNTRY INTO THE SOUTHWEST ZONES TODAY. THIS IS CERTAINLY NOT A
NORMAL OCCURRENCE HERE AND IS ATTRIBUTED TO THE UNUSUAL SOUTHERLY
TRACK OF THE UPPER LOW. THE SECOND FEATURE OF INTEREST IS FORECAST
BY THE RAP...WHICH SUGGESTS THIS MORNING/S CONVECTION WILL LEAVE
AN OUTFLOW BOUNDARY SOMEWHERE ACROSS THE NORTHWEST ZONES. STRONG
SOUTH WINDS IN THE LOW LEVELS WOULD INDUCE STRONG WARM ADVECTION
AND LIFT OVER THE TOP OF THIS BOUNDARY AND COULD RESULT IN
CONVECTIVE INITIATION. IF ANY STORMS DEVELOP ALL FACETS OF SEVERE
WEATHER WOULD BE POSSIBLE DUE TO THE HIGH INSTABILITY AND DEEP
SHEAR. THE MOST LIKELY REGION WHERE AFTERNOON STORMS WOULD DEVELOP
IS WEST OF I-35...BUT DUE TO LOW CONFIDENCE/COVERAGE WILL KEEP
AFTERNOON POPS AT 30 PERCENT OR LESS.

UPPER LEVEL FORCING WILL INCREASE DRAMATICALLY OVER THE REGION
TONIGHT AS THE NEXT SHORTWAVE TROUGH APPROACHES THE REGION FROM
THE SOUTH-SOUTHWEST. THERE WILL BE A LOT OF INSTABILITY OVER NORTH
AND CENTRAL TEXAS...BUT ALSO IN SOUTH TEXAS. CONVECTION WILL
LIKELY FORM ACROSS SOUTH TEXAS FIRST THIS EVENING...WITH A
DOWNWIND PROPAGATING MESOSCALE CONVECTIVE SYSTEM LIKELY FORMING
AND TRACKING NORTHEAST OR NORTH-NORTHEAST. THE TRACK OF THIS MCS
WOULD LIKELY BRING IT ACROSS THE SOUTHERN AND SOUTHEASTERN ZONES
AFTER MIDNIGHT TONIGHT INTO EARLY WEDNESDAY MORNING. THE MAIN
SEVERE WEATHER THREAT WITH THIS MCS WOULD BE DAMAGING WINDS BUT IF
WINDS DO BACK TO THE EAST AHEAD OF A DEVELOPING SURFACE LOW IN
CENTRAL TEXAS...EMBEDDED TORNADOES WOULD BE POSSIBLE. USUALLY
WHEN VIGOROUS CONVECTION DEVELOPS IN SOUTH TEXAS...THE CONVECTION
ACROSS NORTH TEXAS TENDS TO STRUGGLE. SO WHILE WIDESPREAD RAIN
AND STORMS ARE EXPECTED TO FORM AND TRACK THROUGH THE AREA NORTH
OF A COMANCHE TO TERRELL LINE...THE SEVERE WEATHER POTENTIAL
SHOULD BE MORE LIMITED ACROSS THE NORTHERN CWA. AGAIN THIS PART
OF THE FORECAST ALL HINGES ON THE DEVELOPMENT AND TRACK OF THE
SOUTHERN TEXAS MCS THIS EVENING...SO WE WILL HAVE TO WATCH TRENDS
CLOSELY. RAINFALL TONIGHT IS FORECAST TO BE HIGHEST IN THE
SOUTHEAST ZONES WHERE 2-4 INCHES IS LIKELY...AND 1-3 INCHES IS
POSSIBLE OVER THE EASTERN ZONES. THE FLASH FLOOD WATCH FOR THE
EAST AND SOUTHEAST ZONES WILL CONTINUE AS IS. THE REMAINDER OF THE
CWA WILL ONLY SEE 1-2 INCHES OF RAIN TONIGHT WITH RAINFALL RATES
LOW ENOUGH TO MITIGATE FLASH FLOODING CONCERNS.

RAIN AND EMBEDDED STORMS SHOULD END FROM WEST TO EAST WEDNESDAY AS
THIS SHORTWAVE TROUGH MOVES OUT OF THE REGION. HAVE DROPPED POPS
TO SLIGHT CHANCE FOR A GOOD PART OF THE CWA WEDNESDAY AFTERNOON
AND NIGHT DUE TO SUBSIDENCE AND VIGOROUS CONVECTION OCCURRING EAST
AND SOUTHEAST OF THE REGION WHICH WILL ALSO STABILIZE OUR AREA.
MEANWHILE A WEAK COLD FRONT WILL MOVE INTO THE CWA AND STALL
ACROSS THE I-35 CORRIDOR. HIGH TEMPS WILL BE A LITTLE COOLER DUE
TO CLOUDS AND DAMP CONDITIONS...WHILE NORTHERLY WINDS WILL PROVIDE
SOME COLD ADVECTION TO THE WESTERN PART OF THE CWA FOR COOLER LOW
TEMPS IN THE LOW TO MID 50S.

ON THURSDAY THE UPPER LOW WILL BEGIN TO HEAD NORTH OUT OF MEXICO
AND EASTERLY FLOW WILL DEVELOP IN THE MID LEVELS. THIS WILL RESULT
IN ISENTROPIC UPGLIDE AND A SWATH OF RAIN WITH ISOLATED STORMS
WILL BEGIN TO DEVELOP LATE IN THE DAY AND INTO THURSDAY NIGHT.
HAVE SIDED WITH THE ECMWF FOR THE RAIN FORECAST THURSDAY INTO
FRIDAY OVER THE OTHER MODELS AS IT HAS BEEN VERY CONSISTENT WITH
THIS SYSTEM OVER THE LAST FEW DAYS AND IS PERFORMING WELL. HIGHEST
RAIN CHANCES WILL OCCUR THURSDAY NIGHT AND FRIDAY...WITH RAIN
COMING TO AN END FRIDAY NIGHT. AN ADDITIONAL 1-2 INCHES OF RAIN
WILL BE POSSIBLE WITH THE THURSDAY AND FRIDAY ROUND.

ANY LINGERING SHOWERS WILL END SATURDAY MORNING AS THE UPPER LOW
MOVES OVER AND OUT OF THE REGION. DRY CONDITIONS WITH WARM
TEMPERATURES AND BREEZY SOUTH WINDS WILL PREVAIL SUNDAY AND
MONDAY.

TR.92

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  67  59  68  57  66 /  80  90  70  20  40
WACO, TX              68  59  70  57  67 /  90 100  70  20  50
PARIS, TX             67  60  68  59  68 / 100  80  90  60  50
DENTON, TX            65  58  67  57  64 /  80  80  70  20  40
MCKINNEY, TX          66  59  67  57  66 / 100  80  70  20  40
DALLAS, TX            67  59  68  58  66 /  90  90  70  20  40
TERRELL, TX           68  60  68  58  69 / 100  90  80  30  50
CORSICANA, TX         69  61  68  59  70 / 100 100  80  40  50
TEMPLE, TX            71  59  70  57  68 /  70 100  70  30  50
MINERAL WELLS, TX     67  56  68  55  63 /  30  80  50  20  40

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FROM 6 PM CST THIS EVENING THROUGH WEDNESDAY
AFTERNOON FOR TXZ095-105>107-121>123-135-146>148-160>162-174-175.

FLASH FLOOD WATCH UNTIL NOON CST TODAY FOR TXZ091>093-101>103-
116-117.

&&

77/25
Hazardous weather outlook, Mar 8, 12:06 PM CST, 13 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
1206 PM CST TUE MAR 8 2016

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-091200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
1206 PM CST TUE MAR 8 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.
A LINE OF THUNDERSTORMS WILL CONTINUE TO MOVE EASTWARD THIS
AFTERNOON...IMPACTING AREAS MAINLY ALONG AND EAST OF THE
INTERSTATE 35 CORRIDOR. THE MAIN HAZARDS WITH THESE THUNDERSTORMS
WILL BE CLOUD TO GROUND LIGHTNING AND HEAVY RAIN. SMALL HAIL AND
GUSTY WINDS OF UP TO 50 MPH WILL ALSO BE POSSIBLE.

WHILE A LULL IN THE PRECIPITATION CAN BE EXPECTED FOR AREAS
GENERALLY WEST OF I-35 THIS AFTERNOON...THERE IS A HIGHLY
CONDITIONAL RISK OF ADDITIONAL THUNDERSTORM DEVELOPMENT LATE THIS
AFTERNOON AS LOW LEVEL MOIST AIR RETURNS NORTHWARD INTO CENTRAL
TEXAS. WHILE THUNDERSTORMS MAY INITIALLY BE ELEVATED AND POSE A
LARGE HAIL THREAT...DAMAGING WINDS AND A FEW TORNADOES WILL
BECOME MORE LIKELY IF STORMS ARE ABLE TO BECOME SURFACE BASED.

WITH THE MOIST ENVIRONMENT...HEAVY RAIN WILL BE LIKELY AND MAY
RESULT IN CONTINUED FLASH FLOODING ACROSS NORTH AND CENTRAL TEXAS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
ADDITIONAL CHANCES FOR THUNDERSTORMS WILL OCCUR WEDNESDAY THROUGH
FRIDAY AS AN UPPER LEVEL LOW PRESSURE SYSTEM MOVES OVER THE AREA.
A FEW STORMS COULD BECOME STRONG...WITH SMALL HAIL AND GUSTY
WINDS. BRIEF HEAVY RAIN MAY ALSO LEAD TO LOCALIZED FLOODING.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND TONIGHT OVER
ALL OF NORTH AND CENTRAL TEXAS.

BAIN

In the hours before

Local storm report, Mar 8, 11:39 AM CST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1139 AM CST TUE MAR 08 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0736 AM     TSTM WND DMG     GRANBURY                32.45N  97.80W
03/08/2016                   HOOD               TX   PUBLIC

            DELAYED REPORT - DAMAGE TO BRICK HOME ON MEANDERING WAY.
            WINDOW BLOWN OUT AND CHIMNEY TOPPLED. TIME RADAR
            ESTIMATED.
Local storm report, Mar 8, 11:57 AM CST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1157 AM CST TUE MAR 08 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1024 AM     TSTM WND DMG     3 W TROY                31.20N  97.35W
03/08/2016                   BELL               TX   TRAINED SPOTTER

            DAMAGE TO A BARN, AWNING, AND MOBILE HOME AND TREES IN
            THE AREA.
Local storm report, Mar 8, 11:57 AM CST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1157 AM CST TUE MAR 08 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 AM     TSTM WND DMG     FORT WORTH              32.84N  97.38W
03/08/2016                   TARRANT            TX   PUBLIC

            DELAYED REPORT - DAMAGE TO CAMPUS BUILDING AT TCC
            NORTHWEST. TIME IS RADAR ESTIMATED.
Local storm report, Mar 8, 12:02 PM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1202 PM CST TUE MAR 08 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1040 AM     TSTM WND DMG     LEONARD                 33.38N  96.25W
03/08/2016                   FANNIN             TX   TRAINED SPOTTER

            MOBILE HOME SIDE DAMAGED WITH TREE BRANCHES DOWN. HEAVY
            RAIN AND PEA SIZED HAIL ALSO REPORTED.
Local storm report, Mar 8, 12:07 PM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1207 PM CST TUE MAR 08 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1025 AM     TSTM WND DMG     GARLAND                 32.92N  96.63W
03/08/2016                   DALLAS             TX   PUBLIC

            DELAYED REPORT---ROOF DAMAGE TO WAREHOUSES ON THE 2600 BLOCK OF
            INDUSTRIAL LANE IN GARLAND. TIME ESTIMATED VIA RADAR.
Local storm report, Mar 8, 12:15 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1215 PM CST TUE MAR 08 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 AM     TSTM WND DMG     HURST                   32.82N  97.15W
03/08/2016                   TARRANT            TX   PUBLIC

            DELAYED REPORT - ROOF DAMAGE TO WA PORTER ELEMENTARY IN
            HURST. TIME RADAR ESTIMATED

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 7, 6:00 PM CSTSevere Thunderstorm WarningFWDPalo Pinto, Parker47 min
Mar 7, 6:12 PM CSTTornado WarningFWDParker33 min
Mar 7, 6:33 PM CSTFlash Flood WarningFWDPalo Pinto, Parker117 min
Mar 7, 6:45 PM CSTSevere Thunderstorm WarningFWDWise60 min
Mar 7, 6:58 PM CSTAreal Flood AdvisoryFWDWise3 hr
Mar 7, 7:25 PM CSTFlash Flood WarningFWDParker, Wise3 hr
Mar 7, 7:41 PM CSTSpecial Weather StatementFWDDenton, Tarrant64 min
Mar 7, 8:00 PM CSTSevere Thunderstorm WarningFWDCooke45 min
Mar 7, 8:31 PM CSTFlash Flood WarningFWDParker119 min
Mar 7, 8:34 PM CSTAreal Flood WarningFWDPalo Pinto9 hr
Mar 7, 8:43 PM CSTSpecial Weather StatementFWDGrayson47 min
Mar 7, 8:46 PM CSTAreal Flood AdvisoryFWDCooke, Denton6 hr
Mar 7, 9:51 PM CSTAreal Flood AdvisoryFWDGrayson3 hr
Mar 7, 10:14 PM CSTRiver Flood WarningFWDParker34 hr
Mar 7, 10:20 PM CSTAreal Flood WarningFWDParker, Wise3 hr
Mar 7, 11:34 PM CSTRiver Flood WarningFWDWise8 days
Mar 7, 11:34 PM CSTRiver Flood WarningFWDDenton5 days
Mar 8, 4:05 AM CSTFlash Flood WatchFWDCooke, Denton, Grayson, Jack, Montague, Palo Pinto and 2 more8 hr
Mar 8, 5:03 AM CSTSpecial Weather StatementFWDEastland, Stephens, Young57 min
Mar 8, 5:23 AM CSTSevere Thunderstorm WarningFWDStephens52 min
Mar 8, 6:07 AM CSTSpecial Weather StatementFWDYoung38 min
Mar 8, 6:21 AM CSTSpecial Weather StatementFWDMills39 min
Mar 8, 6:26 AM CSTSpecial Weather StatementFWDPalo Pinto49 min
Mar 8, 6:32 AM CSTSpecial Weather StatementFWDComanche, Erath58 min
Mar 8, 6:39 AM CSTSevere Thunderstorm WarningFWDErath42 min
Mar 8, 6:59 AM CSTFlash Flood WarningFWDJack, Palo Pinto, Parker3 hr
Mar 8, 7:12 AM CSTSpecial Weather StatementFWDHood, Parker, Somervell, Wise63 min
Mar 8, 7:17 AM CSTSevere Thunderstorm WarningFWDErath, Hood, Palo Pinto, Parker, Somervell58 min
Mar 8, 7:25 AM CSTSevere Thunderstorm WarningFWDWise50 min
Mar 8, 7:43 AM CSTSevere Thunderstorm WarningFWDLampasas62 min
Mar 8, 7:46 AM CSTTornado WarningFWDHood, Johnson, Parker, Tarrant29 min
Mar 8, 7:50 AM CSTSevere Thunderstorm WarningFWDJohnson40 min
Mar 8, 7:56 AM CSTTornado WarningFWDLampasas49 min
Mar 8, 8:02 AM CSTSevere Thunderstorm WarningFWDTarrant58 min
Mar 8, 8:26 AM CSTTornado WarningFWDCoryell, Lampasas34 min
Mar 8, 8:27 AM CSTSevere Thunderstorm WarningFWDDenton63 min
Mar 8, 8:36 AM CSTSevere Thunderstorm WarningFWDDallas54 min
Mar 8, 8:44 AM CSTRiver Flood WarningFWDDallas12 days
Mar 8, 8:44 AM CSTRiver Flood WarningFWDHenderson, Navarro13 days
Mar 8, 8:51 AM CSTSevere Thunderstorm WarningFWDCollin54 min
Mar 8, 8:53 AM CSTRiver Flood WarningFWDHunt64 hr
Mar 8, 8:53 AM CSTRiver Flood WarningFWDHunt, Rockwall64 hr
Mar 8, 8:59 AM CSTSevere Thunderstorm WarningFWDCoryell38 min
Mar 8, 9:04 AM CSTRiver Flood WarningFWDLimestone3 days
Mar 8, 9:04 AM CSTRiver Flood WarningFWDLeon, Robertson7 days
Mar 8, 9:12 AM CSTSevere Thunderstorm WarningFWDGrayson52 min
Mar 8, 9:22 AM CSTSevere Thunderstorm WarningFWDBell, Coryell53 min
Mar 8, 9:32 AM CSTSevere Thunderstorm WarningFWDFannin, Hunt58 min
Mar 8, 9:43 AM CSTSevere Thunderstorm WarningFWDCollin19 min
Mar 8, 10:18 AM CSTSevere Thunderstorm WarningFWDLamar57 min
Mar 8, 10:20 AM CSTAreal Flood AdvisoryFWDBell, Hill, McLennan3 hr
Mar 8, 10:35 AM CSTAreal Flood AdvisoryFWDBosque3 hr
Mar 8, 10:42 AM CSTSpecial Weather StatementFWDFalls48 min
Mar 8, 10:56 AM CSTAreal Flood AdvisoryFWDDallas, Ellis, Kaufman, Rockwall2 hr
Mar 8, 11:11 AM CSTSpecial Weather StatementFWDLimestone49 min
Mar 8, 11:17 AM CSTSpecial Weather StatementFWDLimestone43 min
Mar 8, 11:23 AM CSTAreal Flood AdvisoryFWDFalls112 min
Mar 8, 12:34 PM CSTTornado WarningFWDHenderson26 min
Mar 8, 12:43 PM CSTSevere Thunderstorm WarningFWDVan Zandt47 min
Mar 8, 12:52 PM CSTTornado WarningFWDVan Zandt38 min
Mar 8, 1:07 PM CSTSpecial Weather StatementFWDLampasas38 min
Mar 8, 2:00 PM CSTRiver Flood WarningFWDAnderson, Freestone, Leon15 days
Mar 8, 2:00 PM CSTRiver Flood WarningFWDCollin57 hr
Mar 8, 2:00 PM CSTRiver Flood WarningFWDNavarro4 days
Mar 8, 2:23 PM CSTRiver Flood WarningFWDHamilton17 hr
Mar 8, 4:32 PM CSTSevere Thunderstorm WarningFWDHamilton, Lampasas, Mills47 min
Mar 8, 4:53 PM CSTSevere Thunderstorm WarningFWDCoryell, Hamilton67 min
Mar 8, 5:52 PM CSTSevere Thunderstorm WarningFWDBosque, Hamilton34 min

Nearby

Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.